Severe hypersensitivity syndrome due to sulfasalazine associated with reactivation of human herpesvirus 6.

@article{Tohyama1998SevereHS,
  title={Severe hypersensitivity syndrome due to sulfasalazine associated with reactivation of human herpesvirus 6.},
  author={Mikiko Tohyama and Yoshikazu Yahata and Masaki Yasukawa and Reiko Inagi and Yasuhisa Urano and Kiyofumi Yamanishi and Koji Hashimoto},
  journal={Archives of dermatology},
  year={1998},
  volume={134 9},
  pages={1113-7}
}
BACKGROUND A severe adverse reaction to sulfasalazine therapy has been associated with hypersensitivity syndrome, the clinical features of which are similar to infectious mononucleosis. No serologic evidence of viral infections has been reported with this syndrome; however, human herpesvirus 6 infection has not been specifically investigated, which could cause an infectious mononucleosislike syndrome. OBSERVATIONS We report 2 cases of hypersensitivity syndrome induced by the use of… CONTINUE READING